Home |
Tags: testosterone | hair | loss | woman | pcos

Is Testosterone Causing My Hair Loss?

By    |   Tuesday, 08 Jul 2014 03:14 PM

Question: I am a menopausal woman with high testosterone levels and am experiencing hair loss. What can I do to keep my hair from thinning?

Dr. Hibberd's answer:
 
Hair loss related to high testosterone is not uncommon. Therapy for you will be aimed at reducing the testosterone levels if at all possible.
 
Often PCOS (polycystic ovarian syndrome) is often the cause of testosterone imbalances and therapy with metformin often helps. But sometimes the cystic ovaries need to be removed to clear the problem up.
 
The adverse effect of the testosterone on the hair follicle can be limited by use of topical Rogaine, used twice a day to affected areas. But the topical solution application is only partially protective, and only works when it is being used.

© 2017 NewsmaxHealth. All rights reserved.

   
1Like our page
2Share
Dr-Hibberd
Hair loss related to high testosterone is not uncommon, but there are effective treatments.
testosterone, hair, loss, woman, pcos
126
2014-14-08
Tuesday, 08 Jul 2014 03:14 PM
Newsmax Inc.
 

The information presented on this website is not intended as specific medical advice and is not a substitute for professional medical treatment or diagnosis. Read Newsmax Terms and Conditions of Service.

Newsmax, Moneynews, Newsmax Health, and Independent. American. are registered trademarks of Newsmax Media, Inc. Newsmax TV, and Newsmax World are trademarks of Newsmax Media, Inc.

NEWSMAX.COM
© Newsmax Media, Inc.
All Rights Reserved